Psycho-Babble Medication Thread 1063454

Shown: posts 1 to 13 of 13. This is the beginning of the thread.

 

A psychotic insomniac

Posted by vbs on March 31, 2014, at 1:43:06

Trazodone doesn't help much. I feel so alone. My only friends are voices in my head. Damn the voices. I hate them. I want inner peace. I want eight hours of uninterrupted sleep. Is that so much to ask for? Exercise will help. Laziness overcomes me though. Maybe I need therapy. Seroquel?

Who knows... Thanks for reading. Peace.

 

Re: A psychotic insomniac vbs

Posted by gadchik on March 31, 2014, at 5:43:05

In reply to A psychotic insomniac, posted by vbs on March 31, 2014, at 1:43:06

Hello, I went into psychotic depression after not sleeping or eating for months...I finally accepted meds, refused to take anything for 8 months, but then I decided to: Remeron, Zoloft, Klonopin. They worked. I took them once a day, all at night, and all in low doses. They gave me an Ativan injection in the er that helped me sleep there. Good luck to u. This is a serious situation, you must get help

 

Re: A psychotic insomniac vbs

Posted by Phillipa on March 31, 2014, at 9:30:12

In reply to A psychotic insomniac, posted by vbs on March 31, 2014, at 1:43:06

Hi Vbs do you feel this is a product of your younger life. Or are you needing a med change? Phillipa

 

Re: A psychotic insomniac

Posted by Guy on March 31, 2014, at 9:34:29

In reply to A psychotic insomniac, posted by vbs on March 31, 2014, at 1:43:06

One med that will almost certainly calm things down and help you sleep is Zyprexa. However, it is associated with severe weight gain in some people and also with type 2 diabetes. I was on it for years and did not experience these problems as I kept the dose low, avoided junk food, and exercised a lot. Furthermore, there can be severe rebound insomnia if you decide to discontinue the med. It is an atypical anti-psychotic so it may very well stop the voices in your head. I think you should go to the ER and tell them you need to see a psychiatrist. If your psychosis is mild and strictly related to sleep deprivation there are other options such as those described by Gadchick. I am currently experiencing some success with trimipramine. In any case, I think it is important that you be evaluated by a psychiatrist asap. Best of luck.

 

Re: A psychotic insomniac Guy

Posted by gadchik on March 31, 2014, at 9:41:17

In reply to Re: A psychotic insomniac, posted by Guy on March 31, 2014, at 9:34:29

Good point Guy, my psychosis was a direct result of no sleep. This situation def needs to be evaluated by a psych. Its a very dangerous type of thing that needs attention stat.

 

Re: A psychotic insomniac vbs

Posted by phidippus on March 31, 2014, at 13:02:22

In reply to A psychotic insomniac, posted by vbs on March 31, 2014, at 1:43:06

Don't you know how to play nice with the voices in your head?

Seroquel is very sedating-take 200 mg and you'll be out.

Eric

 

Re: A psychotic insomniac

Posted by linkadge on March 31, 2014, at 19:47:31

In reply to A psychotic insomniac, posted by vbs on March 31, 2014, at 1:43:06

I have had some really nasty insomnia in my lifetime. When it gets bad it can be total insomnia for more than 2 nights.

For me, sedating antidepressants are insufficient alone for long term insomnia.

What appears to be working for me is a combination of:

remeron 7.5mg
magnesium 50-100mg
melatonin 1.5 - 3mg
lorazepam 1/8th - 1/2 mg

I have found that agents with reuptake inhibition (like trazodone) have a partial activating effect. I found that remeron was better than trazodone for sleep. It also mixes better with the mentioned medications.

The combination is really hitting multiple sleep sites (histamine, serotonin, NMDA, gaba, melatonin)

remeron reduces my alertness, but doesn't always turn things 'off'. Magnesium helps reduce anxiety and help slow down thinking. Lorazepam helps anxiety and the melatonin can help pull sleep forward (in the cases of ever later sleep times).

I too have experienced some psychotic bouts, but this occurs (most of the time) because of insomnia

Linkadge


 

Re: A psychotic insomniac linkadge

Posted by gadchik on March 31, 2014, at 20:08:46

In reply to Re: A psychotic insomniac, posted by linkadge on March 31, 2014, at 19:47:31

Yeah, I felt like Remeron worked really well in combo with klonopin. Don't know if I'd experience the same effect with Remeron alone. Do u think, once I get to lower dose Valium, that the Remeron would work well with Valium & I'd like to try adding the melatonin & magnesium. I will check for drug interactions but do u think they'd work well together? I would just have the small amt or no amt of Valium
Instead of the lorazepam. It sounds like an excellent combo for insomnia

 

Re: A psychotic insomniac

Posted by vbs on April 1, 2014, at 14:47:25

In reply to A psychotic insomniac, posted by vbs on March 31, 2014, at 1:43:06

Feeling much better. Got a lot of quality sleep last night.

 

Re: A psychotic insomniac vbs

Posted by gadchik on April 1, 2014, at 17:20:11

In reply to Re: A psychotic insomniac, posted by vbs on April 1, 2014, at 14:47:25

What did u do? Seroquel? Happy 4 u!!

 

Re: A psychotic insomniac gadchik

Posted by vbs on April 1, 2014, at 23:29:59

In reply to Re: A psychotic insomniac vbs, posted by gadchik on April 1, 2014, at 17:20:11

Trazodone

 

Re: A psychotic insomniac

Posted by Zyprexa on April 3, 2014, at 21:24:13

In reply to Re: A psychotic insomniac vbs, posted by gadchik on March 31, 2014, at 5:43:05

That's what I turn into when off my meds.

 

Re: A psychotic insomniac

Posted by Zyprexa on April 3, 2014, at 21:27:07

In reply to Re: A psychotic insomniac, posted by Zyprexa on April 3, 2014, at 21:24:13

I also can't eat.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.